T3 is making me unwell

Hello all,

I have Hashimoto and recently managed to get a referral to an endo. I got T3 as I have conversion issues. At the time of appointment he increased my levo from 100 to 125 mcg daily. then I got a letter saying to reduce it back to 100mcg and add 10mg of T3. I take 2 x 5mg pill one in morning one at lunch time. I started a week ago today. I have been feeling very tired and sleepy, dizzy and since yesterday breathless as well. I do have low cortisol so to support adrenals I have been taking ACE 1x2 daily but increased it to 2x2 last few days in hope to feel a bit better. I am at loss what to do now, but dont feel well. Keep taking it? stop it? is it just the initial side effect? Please help!

5 Replies

  • It may be the T3 is clearing out your cortisol more quickly. Do you take any adaptogenic herbs? For example liqourice delays the breakdown of cortisol, ribes negrum gemmo therapy increases production of cortisol. It may also be worth increasing your ACE, I'm on 8 capsules of Thorne cortex in the morning and 8 in the afternoon. Vit c in larger doses will also help support the adrenals.

  • I do have the Gaia adrenal support at home, but havent started taking it. maybe its time to do so. I am suspecting it may be something to do with adrenals but not sure how to fix it. I shall start on Gaia then. thank you

  • I'm sorry you're not having a good experience, so far, with the addition of T3. Taking hormones is personal to each and every one of us but would you consider taking the T3 and T4 all at once? The reason being that by splitting the T3 (and the T4 has to convert to sufficient T3 to make you well) there may not be enough to saturate your receptor cells. That's the function of T3 to get into your cells.

    As I said, it is a personal choice and some members do split their doses. Listen to your body, take your pulse and temp about 3 times a day so that you have a record if your heart beats too fast etc. You can always adjust your dose down next day. The symptoms you give do sound as if your dose maybe a little too low for you although it's the equivalent of 125mcg levo. Also I have read that new research shows that when prescribing the addition of T3 it should be at the equivalent to 1 T3 for 3 T4, i.e. 20mcg of T3 with 60mcg T4 (as we couldn't split to get 60mcg - 50mcg would be nearest equivalent).

  • I have been taking dats and bbt since started on 10th June. its been fairy consistent around 36.6, but want to do it longer to get a better picture. I wont see endo till 30th September so I guess its my playground until then? What if i stopped t3? is it a wise option?

  • I was feeling the same way and finally figured out it was the T3 that was making me feel poorly. I stopped taking it and found that I feel MUCH better on levo alone.

    Everyone is different. You need to do what is best for you and only you know your body. The effects of T3 are felt quickly so you do do a "test trial" and stop taking T3 and see what happens. If in 2-3 days you feel better, then you will know it is the T3 that was causing your issues.

You may also like...